Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Existence of good sweepouts on closed manifolds
HTML articles powered by AMS MathViewer

by Longzhi Lin and Lu Wang PDF
Proc. Amer. Math. Soc. 138 (2010), 4081-4088 Request permission

Abstract:

In this note we establish estimates for the harmonic map heat flow from $S^1$ into a closed manifold, and we use it to construct sweepouts with the following good property: each curve in the tightened sweepout, whose energy is close to the maximal energy of curves in the sweepout, is itself close to a closed geodesic.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C22, 58J35
  • Retrieve articles in all journals with MSC (2010): 53C22, 58J35
Additional Information
  • Longzhi Lin
  • Affiliation: Department of Mathematics, Johns Hopkins University, 3400 N. Charles Street, Baltimore, Maryland 21218
  • Email: lzlin@math.jhu.edu
  • Lu Wang
  • Affiliation: Department of Mathematics, Massachusetts Institute of Technology, 77 Massachusetts Avenue, Cambridge, Massachusetts 02139
  • Email: luwang@math.mit.edu
  • Received by editor(s): October 8, 2009
  • Received by editor(s) in revised form: February 4, 2010
  • Published electronically: May 26, 2010
  • Communicated by: Richard A. Wentworth
  • © Copyright 2010 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 138 (2010), 4081-4088
  • MSC (2010): Primary 53C22; Secondary 58J35
  • DOI: https://doi.org/10.1090/S0002-9939-2010-10451-3
  • MathSciNet review: 2679629